headaches and insulin

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Start Here > Introduce Yourself

Introduce Yourself Please start by introducing yourself to the rest of our community. We would be grateful if you could tell us a little bit about yourself and your experiences with Diabetes. The main aim of our community is to share experiences, knowledge and help increase the understanding and awareness of Diabetes. The introductions forum is a great place to start with the Diabetes Forum community.


headaches and insulin


Closed Thread
 
Shared Thread Thread Tools
Old 01-27-2011, 19:38   #1
Junior Member
 
Join Date: Jan 2011
Location: Pleasanton, CA USA
Posts: 1


Default headaches and insulin

Hi I am a type II diabetic and just started taking insulin about 3 weeks ago. But within an hour after taking insulin I always get a headache. Does anyone else have the same reaction?
Thank you.....

ladyitaly is offline  
Old 01-27-2011, 19:46   #2
Junior Member
 
onaughmae's Avatar
 
Join Date: Mar 2010
Location: Texas, USA
Posts: 1,590

Member Type
Type 2
Diagnosed in 1981

43 likes received
1 likes given
Default

No, I cant say that I do. The insulin itself shouldnt cause that...maybe an abrupt change in your blood sugar maybe?

__________________
Cheers,
Pam
~*~*~*~*~*~*~*~*~*~*~*~*~*~*
Type 2 since age 16
A1c in March 2010 12.6%
current A1c 6.3%

Currently taking:

Metformin 1000mg twice a day
Neurontin 300mg three times a day
Cymbalta 30mg a day
Symlin injections 60 mcg before meals
pumping with the minimed Revel and novalog
Milk Thistle twice a day
Fish oil twice a day
Nexium once a day
onaughmae is offline  
Old 01-27-2011, 21:37   #3
Senior Member
 
Adjitater's Avatar
 
Join Date: Oct 2009
Location: Blair, NE, USA
Posts: 633

Member Type
Type 1
Diagnosed in 1972

199 likes received
7 likes given
Default

I have never had that happen and I have taken all kinds of insulin over the years.

__________________

Type 1 for 40 years now so dont tell me how to eat.
Adjitater is offline  
Old 01-28-2011, 02:26   #4
Senior Member
 
thcri's Avatar
 
Join Date: Nov 2010
Location: SE Minnesota
Posts: 344

Member Type
Type 2
Diagnosed in march 2010

32 likes received
23 likes given
Default

There was two things that I struggle with after being diagnosed. Number 1 was I could not see. I was worried that I did eye damage but was told that was normal and would take two or three weeks before it went back to normal.

Number 2 was I did have some headaches. Not a lot but I mostly thought it was more of a caffeine addiction that I was trying to get out of. It eventually went away but then I quit taking insulin as I have been able to control it mostly with diet and exercise.

But I sure would call my doctor and ask. They may know of something right off hand and give you advice.

__________________
Most call me Murph

.................................8-2010............8-2011
Total cholesterol...........155.................171
triglycerides....................87............... ...70
HDL cholesterol..............46...................65
LDL................................92............. .....92
Non HDL .............................................106
hemoglobin A1C............5.3...................5.3

Insulin None Since May 2010
thcri is offline  
Old 01-28-2011, 04:50   #5
Junior Member
 
breezeonby's Avatar
 
Join Date: Dec 2009
Location: Ohio, USA
Posts: 2,771

Member Type
Type 2
Diagnosed in 2000

44 likes received
6 likes given
Default

Quote:
Originally Posted by ladyitaly View Post
Hi I am a type II diabetic and just started taking insulin about 3 weeks ago. But within an hour after taking insulin I always get a headache. Does anyone else have the same reaction?
Thank you.....
Hello ladyitaly! Welcome to the forum! You should spend some time reading threads and posts, you will be amused at times. I have never had a headache after taking insulin. I hope you will check back to see if any of our members experience headaches after taking insulin. Take care.

__________________
Breezeonby {Female}
Medications: Metformin ER, Lantus, Novolog
Zofran for Gastroparesis
Gabapentin-Neuropathy
Zocor 40MG, Fish Oil 4000MG
A1C/5.2% April 14, 2010
A1C/5.5% June 1, 2010
A1C/5.2% October 6, 2010
A1C/5.0% February 7, 2011
breezeonby is offline  
Old 01-28-2011, 05:59   #6
Senior Member
 
anuradha.m's Avatar
 
Join Date: Jan 2011
Location: Hyderabad, Andhra Pradesh, India
Posts: 221

Member Type
Type 2
Diagnosed in 1989

7 likes received
37 likes given
Send a message via Yahoo to anuradha.m
Default

Quote:
Originally Posted by ladyitaly View Post
Hi I am a type II diabetic and just started taking insulin about 3 weeks ago. But within an hour after taking insulin I always get a headache. Does anyone else have the same reaction?
Thank you.....
Hi, I am a diabetic since 20yrs and has been taking insulin since 18yrs nearly. Your reaction may because of drop in sugar levels andnothing to do with insulin. check your sugar levels when you have headache. I used to get headache initially as I was put on rapidaction insulin Apidra , but gradually it got adjusted. try having cold water or milk when u have headache. Hope you will feel better.

anuradha.m is offline  
Old 01-28-2011, 11:00   #7
onlymep
Guest
 
Posts: n/a


Default

hi Ladyitaly - I get a few headaches and migraines myself but I've never really associated them with insulin, although fluctuating BGLs I've noticed can trigger a headache. On thinking about it though... insulin is a hormone and the fluctuation in levels may impact on other hormones in our bodies (especially us females) and cause headaches (I reckon I've noticed this). Of courses there's so many things that can cause headaches though, and it's probably best that you see your doc if they persist... they're not nice. Actually I've had one since yesterday myself and I feel extra tired.

 
Old 02-01-2011, 01:25   #8
Senior Member
 
weaveroflight's Avatar
 
Join Date: Apr 2010
Location: Iowa,US
Posts: 118

Member Type
Type 2
Diagnosed in 2000

13 likes received
11 likes given
Default

I have many headaches and migraines but they are not associated with taking insulin. I was on an insulin where I did not feel good and I felt better on a different one.
Do you tense up before a shot?

weaveroflight is offline  
Old 02-03-2011, 03:25   #9
Active Member
 
Join Date: Dec 2010
Location: Golden Valley, MN; USA
Posts: 30

Member Type
Type 2
Diagnosed in 1998

Default

I have been on Levemir for about a month -- I'm finishing my first pack and I've had some pretty bad headaches and pretty bad fatigue. I had to put my dose way down and then they got better. But yes, I think the headaches were influenced by the headaches because I hadn't had really bad headaches for a long time. I did wake up with them and they were hard to get rid of. I have also noticed more pain in my hands and arms and legs and back and so if everything tightens up with joint pain, the muscles in your head are going to tighten up as well. And no, I take a deep breath before a shot and don't feel I tense up or tighten up but I might.

JudithAnnGrace is offline  
Closed Thread

« I'm lost.. | Hey! »
Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Does taking insulin cause headaches? Annieliese Diabetes Medication and Supplies 6 09-05-2010 22:37

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 07:23.




Powered by vBulletin®
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO